I'm going for a pH test next week. My doc asked me to go off my PPI (Protonix) 10 days before the event. I'm on day 3 now of not being on Protonix and I've noticed that my stools are softer than they were while I was on the pill, plus they seem to burn some. (No blood or discomfort, other than a bit of burning.) Could this be due to the increased acid production since I'm off Protonix? Maybe the acid irritating the bowels, so stuff moves out faster? Also I've read that constipation is a possible side effect of PPIs. Maybe my stools are just returning to a normalish texture?
PS. I also have gallstones AND had a low score on the HIDA scan, plus I was shown as being borderline gastroparesis (though I think it's related to the gallbladder troubles). Doc wans to see whether I have too much or too little acid, because PPIs seem only to work for a very short time with me (6 months, at most). Don't know if this info is helpful, but thought I'd throw it out there.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.